Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 168, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2011, 12:15 AM EDT for 4 counties in North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2011, 12:15 AM EDT (04:15 UTC)
- Expired
- Jun 22, 2011, 12:57 AM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:30 AM EDT | TSTM WND DMG | 2 Se Sanford, NC | ONE TREE WAS REPORTED DOWN ACROSS CEMETERY ROAD NEAR WEST FRAZIER DRIVE |
| Jun 22, 12:30 AM EDT | TSTM WND DMG | 3 Sse Sanford, NC | ONE TREE WAS REPORTED DOWN ACROSS KENDALE DRIVE NEAR CEMETERY ROAD. |
| Jun 22, 12:30 AM EDT | TSTM WND GST 51 | Ft Bragg Simmons Aaf, NC | MEASURED WIND GUST AT FORT BRAGG OF 44 KTS. |
| Jun 22, 12:38 AM EDT | TSTM WND DMG | 4 N Timberlake, NC | 911 CENTER REPORTED TREE DOWN ACROSS THE ROAD AT NURSERY ROAD AND HIGHWAY 27 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS52 KRAH 220415
SVRRAH
NCC051-085-093-105-220530-
/O.NEW.KRAH.SV.W.0168.110622T0415Z-110622T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 130 AM EDT
* AT 1212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 9 MILES WEST OF
TRAMWAY TO 11 MILES NORTH OF SILVER CITY TO 15 MILES SOUTHWEST OF
ANTIOCH...OR ALONG A LINE EXTENDING FROM CARTHAGE TO 11 MILES EAST
OF SOUTHERN PINES TO 7 MILES SOUTHEAST OF LAURINBURG...MOVING EAST
AT 45 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTIOCH...
TRAMWAY...GUM SPRINGS...
SANFORD...SPRING LAKE...
BONNIE DOONE...
SEMINOLE...BROADWAY...
WADE...VANDER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3519 7928 3521 7923 3517 7912 3520 7910
3527 7922 3530 7919 3535 7927 3547 7936
3559 7906 3553 7897 3558 7892 3552 7869
3534 7853 3520 7865 3508 7867 3485 7853
3483 7890 3495 7904 3483 7919 3483 7927
TIME...MOT...LOC 0415Z 259DEG 37KT 3540 7934 3515 7918
3472 7933
$$
771 follow-up statement
629
WWUS52 KRAH 220457
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1257 AM EDT WED JUN 22 2011
NCC051-085-093-105-220507-
/O.CAN.KRAH.SV.W.0168.000000T0000Z-110622T0530Z/
HOKE NC-CUMBERLAND NC-LEE NC-HARNETT NC-
1257 AM EDT WED JUN 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...LEE...CUMBERLAND AND
EASTERN HOKE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3519 7928 3521 7923 3517 7912 3520 7910
3527 7922 3530 7919 3535 7927 3547 7936
3559 7906 3553 7897 3558 7892 3552 7869
3534 7853 3520 7865 3508 7867 3485 7853
3483 7890 3495 7904 3483 7919 3483 7927
TIME...MOT...LOC 0457Z 259DEG 37KT 3548 7882 3523 7866
3480 7881
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:40 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 21, 11:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1140 PM EDT TUE JUN 21 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND THURSDAY WILL BRING ANOTHER ROUND OF LATE DAY THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 1125 PM TUESDAY... COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION AND EVOLUTION. FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE ACROSS THE COASTAL PLAIN AND TRIANGLE AREA. THE SMOKE ARRIVED WITH A LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE BEEN AS LOW AS 1/2 OF A MILE AT KRWI AND 1 1/2 MILES AT KRDU. OUT FLOW FROM SCATTERED THUNDERSTORMS HAVE HELPED TO IMPROVE VISIBILITIES ACROSS THE TRIANGLE AREA BUT THIS MAY BE TEMPORARY. AS WINDS SUBSIDE...VISIBILITIES WILL LIKELY DETERIORATE. THE SMOKE WILL LIKELY BE THICKEST OVER SECTIONS OF WAYNE...WILSON...JOHNSTON...HALIFAX...EDGECOMBE AND NASH COUNTIES. CONVECTION FIRED THIS EVENING ALONG INSTABILITY AXIS AND HAS MAINTAINED INTO THE LATE EVENING HOURS AS A WEAK MID-UPPER LEVEL TROUGH LIFTS E-NE ACROSS EASTERN TN-NE GA INTO UPSTATE SC. WHILE AIR MASS HAS BEEN WORKED OVER...BLENDED TOTAL PRECIP WATER SATELLITE PRODUCT INDICATES PW VALUES AROUND 1.7 INCHES. DUE TO AVAILABLE MOISTURE AND SLIGHT INSTABILITY...EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH MOST OF THE NIGHT...MORE SO SOUTH AND WEST VERSUS NE. -WSS ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE NW PIEDMONT. -BLAES && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY... WEDNESDAY NIGHT: THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES... EXPECT BALMY LOWS IN THE LOWER/MID 70S. THURSDAY: THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00" PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85". ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS... WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS. THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY. WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF GFS THERMODYNAMIC PROFILES ARE ON THE RIGHT TRACK WE WOULD LIKELY BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR 89-94F. THURSDAY NIGHT: THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20% CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... ...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND... THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT. THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5 RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5 TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS. GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S. -VINCENT && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION. SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI AROUND SUNRISE. IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG WITH IFR/LIFR CONDITIONS. OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE. OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES && .CLIMATE... TEMPERATURE RECORDS FOR JUNE 21-23: RDU DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ WED JUN 22 | 100 1981 | 77 1981 THU JUN 23 | 100 1986 | 73 2010/1996 GSO DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ WED JUN 22 | 99 1933 | 75 1981 THU JUN 23 | 97 1988 | 73 2010 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...WSS/BLAES SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BSD/BLAES CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT TUE JUN 21 2011 NCZ024-025-040>042-076>078-088-089-221800- ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-073>075-083>086-221800- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND-HOKE- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-221800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 21, 10:10 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 SSE SEVEN LAKES 35.24N 79.57W
06/21/2011 M1.00 INCH MOORE NC PUBLIC
QUARTER SIZE HAIL REPORTED IN WEST END.
&&
EVENT NUMBER RAH1100850
ELLISSpecial weather statement, Jun 21, 10:27 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE JUN 21 2011
NCZ084-220330-
RICHMOND-
1027 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND COUNTY THROUGH 1130
PM EDT...
AT 1027 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EAST ROCKINGHAM...OR ABOUT OVER ROCKINGHAM...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST ROCKINGHAM...
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7992 3485 7990 3490 7985 3499 7988
3515 7961 3512 7957 3509 7958 3506 7957
3506 7950 3504 7946 3499 7958 3493 7958
3490 7956 3485 7963 3482 7962 3481 7969
3480 7969
TIME...MOT...LOC 0227Z 243DEG 9KT 3492 7979
77Special weather statement, Jun 21, 10:44 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1044 PM EDT TUE JUN 21 2011 NCZ008>011-026>028-041>043-078-089-221000- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE- JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT...RALEIGH... SMITHFIELD...WILSON...GOLDSBORO...CLINTON 1044 PM EDT TUE JUN 21 2011 ...SMOKEY CONDITIONS WILL CONTINUE OVERNIGHT... SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL LINGER OVER SECTIONS OF THE COASTAL PLAIN AND EASTERN PIEDMONT THROUGH THE OVERNIGHT HOURS INTO EARLY WEDNESDAY MORNING. VISIBILITY AT TIMES WILL DROP BELOW A MILE ALONG AND EAST OF I-95 WITH POCKETS OF VISIBILITY NEAR A HALF MILE. GUSTY WINDS OUT AHEAD OF THUNDERSTORMS OVER THE SOUTHERN PIEDMONT AND SANDHILLS MAY TEMPORARILY IMPROVE CONDITIONS. HOWEVER...ONCE THE WINDS SUBSIDE...THE SMOKE WILL BECOME CONCENTRATED ONCE AGAIN AND RESULT IN POOR VISIBILITY. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVERNIGHT IN AREAS EAST OF HIGHWAY 1. THIS INCLUDES I-95 FROM BENSON TO ROANOKE RAPIDS....AND I-40 FROM RALEIGH TO NORTHEAST OF CLINTON. SIMILAR TO FOG...LOW BEAM HEADLIGHTS WILL WORK BEST IN THE SMOKEY AREAS.
Special weather statement, Jun 21, 11:41 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1141 PM EDT TUE JUN 21 2011
NCZ038-039-074-075-220445-
DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-
1141 PM EDT TUE JUN 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...MOORE...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 1245 AM EDT...
AT 1140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DENTON...OR ABOUT 12 MILES SOUTHEAST OF LINWOOD...MOVING EAST AT 25
MPH. OTHER STRONG STORMS WILL CONTINUE TO DEVELOP OVER THIS AREA
THROUGH 100 AM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...MARTHA...
ULAH... ASHEBORO... FRANKLINVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
STAY INDOORS AND STAY AWAY FROM THE WINDOWS.
&&
LAT...LON 3588 8038 3590 8003 3590 7955 3564 7955
3552 7956 3551 7955 3549 7955 3547 8014
TIME...MOT...LOC 0340Z 252DEG 20KT 3563 8014
GIHLocal storm report, Jun 21, 11:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1154 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG POLKTON 35.01N 80.20W
06/21/2011 ANSON NC 911 CALL CENTER
911 CENTER REPORTED MULTIPLE POWER LINES DOWN IN
POLKTON
&&
EVENT NUMBER RAH1100851
ELLISLocal storm report, Jun 21, 11:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TSTM WND DMG MCFARLAN 34.81N 79.98W
06/21/2011 ANSON NC 911 CALL CENTER
911 CENTER REPORTED MULTIPLE TREES DOWN IN THE MCFARLAN
AREA
&&
EVENT NUMBER RAH1100852
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 43 min |
| Jun 21, 8:09 PM EDT | Special Weather Statement | RAH | Richmond | 66 min |
| Jun 21, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 45 min |
| Jun 21, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 43 min |
| Jun 21, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 40 min |
| Jun 21, 8:56 PM EDT | Flash Flood Warning | RAH | Hoke, Moore | 3 hr |
| Jun 21, 9:01 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 16 min |
| Jun 21, 9:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more | 61 min |
| Jun 21, 9:16 PM EDT | Special Weather Statement | RAH | Granville, Person | 59 min |
| Jun 21, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Scotland | 38 min |
| Jun 21, 9:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Jun 21, 10:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Jun 21, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Stanly | 39 min |
| Jun 21, 10:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 61 min |
| Jun 21, 10:27 PM EDT | Special Weather Statement | RAH | Richmond | 63 min |
| Jun 21, 10:40 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 4 hr |
| Jun 21, 10:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 53 min |
| Jun 21, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Montgomery, Moore, Richmond, Scotland | 73 min |
| Jun 21, 11:41 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 64 min |
| Jun 22, 12:32 AM EDT | Special Weather Statement | RAH | Alamance, Guilford, Randolph | 43 min |
| Jun 22, 12:45 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 25 min |
| Jun 22, 12:56 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| Jun 22, 4:14 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 61 min |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 66 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 56 min |
| Jun 22, 5:45 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 56 min |
| Jun 22, 6:42 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 63 min |
| Jun 22, 7:01 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Jun 22, 7:16 PM EDT | Special Weather Statement | RAH | Sampson | 74 min |
| Jun 22, 7:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.